Script: /go/thread/view/126065/29498059/
oneSiteTemplate
 
Post Reply
humilin r u500
2 years ago  ::  Dec 04, 2012 - 11:28AM #7
furball64801
Posts: 6,977

Dec 3, 2012 -- 5:49PM, jrstanley wrote:


The only thing that makes me go "high' is anything white like rice pasta potatoes. I was at work last night and after my break I started feeling funky like I was going low. My heart was racing sweating jitteryness. I was unable to get off the shop floor and it sorta went away. I have been reading that the liver would release sugar at times. Is that true? If it is then I think that is want happened. I lost half my pancreas in 2008 to pancreastits. My gall bladder released a stone that set my pancreas off and started eating itself. Nearly died 3 times. All is well now except I am on insulin. I did at one time take Byetta, but that is linked to pancreatic cancer. I was diagnosied in 2003 as prediabetes. He found it in my yearly physical and did the glucose testing.



 Yes it is true the liver does dump glucose at times of need.    I also can do it when we do not want it to,    sorry to hear of the pancreatitis  you had.   

2 years ago  ::  Dec 03, 2012 - 5:49PM #6
jrstanley
Posts: 20

The only thing that makes me go "high' is anything white like rice pasta potatoes. I was at work last night and after my break I started feeling funky like I was going low. My heart was racing sweating jitteryness. I was unable to get off the shop floor and it sorta went away. I have been reading that the liver would release sugar at times. Is that true? If it is then I think that is want happened. I lost half my pancreas in 2008 to pancreastits. My gall bladder released a stone that set my pancreas off and started eating itself. Nearly died 3 times. All is well now except I am on insulin. I did at one time take Byetta, but that is linked to pancreatic cancer. I was diagnosied in 2003 as prediabetes. He found it in my yearly physical and did the glucose testing.

2 years ago  ::  Nov 30, 2012 - 5:42PM #5
furball64801
Posts: 6,977

Nov 24, 2012 -- 7:22PM, jrstanley wrote:


I take 12 units 2x daily. I was taking 12 and 16 daily. I was getting to many lows with that. I used to be on lantus and Actos and my doctor took me off the Actos because of the warning of Bladder cancer. Lantus was not working as well without Actos. A1c was in low 7s to high 6s. Put me on Novalog 70/30 and did pretty well on that but was getting kinda exspensive. Plus I was getting at least 14 vials for 90 day supply. $200.00 co-pay with my insurance. Seem like I am going to the bathroom  more and needing to go more often. I feel a lot better on Humilin than on Novalog. Maybe it is a synthetic vs human insulin, but I do feel better.


My last A1c was 8.5.



 As mentioned    that is a very powerful  insulin,   lows  are common with it.    Next question would be what foods do you eat,      most of us have found carbs raise bs  so if you eat more of those than  proteins  and veggies and fat you   may need  more insulin.     For me I have to avoid   an overload of carbs they shoot me pretty high if I eat them. 

2 years ago  ::  Nov 24, 2012 - 7:22PM #4
jrstanley
Posts: 20

I take 12 units 2x daily. I was taking 12 and 16 daily. I was getting to many lows with that. I used to be on lantus and Actos and my doctor took me off the Actos because of the warning of Bladder cancer. Lantus was not working as well without Actos. A1c was in low 7s to high 6s. Put me on Novalog 70/30 and did pretty well on that but was getting kinda exspensive. Plus I was getting at least 14 vials for 90 day supply. $200.00 co-pay with my insurance. Seem like I am going to the bathroom  more and needing to go more often. I feel a lot better on Humilin than on Novalog. Maybe it is a synthetic vs human insulin, but I do feel better.


My last A1c was 8.5.

2 years ago  ::  Nov 21, 2012 - 7:38PM #3
furball64801
Posts: 6,977

  U500 is a speicialized  insulin  many go on it when no other insulin works.      From what I have read is   U500  is 5x stronger than   lets say novalog or humalog  its strong stuff.      It would seem   from what you posted  you are not taking a basal insulin like      Lantus or Levimir   which helps keep the blood sugar  more level during the day.        I know of just a few  type 2s on  U500     I would just advise you to be careful on it as  it can lower bs pretty fast.    That is my knowledge of U500   I do know it is   an insulin that can bring  bs down. 

2 years ago  ::  Nov 18, 2012 - 7:05PM #2
copperhairpin
Posts: 861
type2

I really do not know anything about your kind of insulin, but I would call your pharmacy or your doctor to see how long a used vial can be use for.  I know they have a limited life.  Just can't remember how long.  Personally I know what you mean about it storing up, but on the other hand it is better to have it in stock than to run out.  Make sure you check the expiration date on the vials before you use another.  I have no idea how they figure out the amount that we need but I also have learn from experience that the dosage that you might need can increase as well as decrease.


How often do you check?   How many times a day do you inject? 


 


Sally

Sally
2 years ago  ::  Nov 16, 2012 - 8:30PM #1
jrstanley
Posts: 20
I have been on about every insulin on the market today. Currently I am on Humilin R u500. I take .12 morning and .12 supper. How many vials do I need for 90 days? The Pharmarcy figures I need 3 vials for that 90 day supply. I think that is too much, for the amount I think is I only need one and a half for the 90 days. Since this is u500 is that 5000 units. Do the math for me please. I think in the refrig I have at least 10.8 months worth of insulin. I don't know what my co-pay is but I was on Novalog 70/30 and it was nearly $200.00. With my insurance company the pharmarcy can predict what my co-pay is. I am planning on retiring in 2014 and I hope that when I do retire I can get off the insulin and do it with diet and exersize. I have to have carbs now because of my job. Sitting at home now I get lows because I eat less carbs. I tried cutting down on my insulin and my BS run too high. So what do I do?
Jump Menu:
    Online :: 0 registered and 1 guest
    No registered users viewing

Welcome

    Welcome to the dLife Community

    Share your story and connect with others

    All About You! In three simple steps create your own mydLife page and share with the diabetes community.

    Connect With Others! Browse member profiles and meet other people with diabetes, just like you!

    Join Groups! Find a group that matches your interests, or create your own group and invite others.

    Share Your Story! Write your own diabetes blog and share your successes, frustrations, and tips on living with diabetes.

"How To" Tutorials

    Calendar